MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN915322
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Codes Abdominal Pain (1685); Cardiac Arrest (1762); Failure of Implant (1924); Tachycardia (2095); Cardiogenic Shock (2262); Diminished Pulse Pressure (2606); Thromboembolism (2654); Unspecified Kidney or Urinary Problem (4503)
Date of Event 12/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that there were three different events on three different patients in the last six months.The report states, "in oc tober 2022 the patient had a ventricular tachycardia (vt) arrest, cardiogenic shock, and was listed for heart transplant.Admitted on 12/4/22 for advanced therapies and vad/transplant evaluation.On (b)(6) 2022, an ultra flex 7f 40 cc iabp placed in the right femoral artery for worsening cardiogenic shock.The patient was heparinized with therapeutic anti-xa and the patient was on 1:1 iabp.Later that day, the patient developed abdominal pain, which was found on cta to be secondary to arterial thrombi in the right hepatic artery and its proximal branches and in segmental branches of the left kidney, with multiple renal infarcts.On 12/31/22, the iabp was discontinued due to thrombotic/embolic complications - iabp-related arterial embolism.He also developed loss of distal pulses in the right lower extremity requiring surgery as below.Heparin induced thrombocytopenia was thought to be unlikely after clinical and laboratory assessment.The patient was anticoagulated with bivalrudin.He had worsening acute kidney injury on chronic kidney injury.Another balloon was not used.On 1/3/23, the patient underwent an embolectomy/thrombectomy of the right leg.On 1/10/23, a biventricular assist device (bivad) was placed.The patient is currently still admitted".
 
Event or Problem Description
It was reported that there were three different events on three different patients in the last six months.The report states, "in oc tober 2022 the patient had a ventricular tachycardia (vt) arrest, cardiogenic shock, and was listed for heart transplant.Admitted on (b)(6)22 for advanced therapies and vad/transplant evaluation.On (b)(6)22, an ultra flex 7f 40 cc iabp placed in the right femoral artery for worsening cardiogenic shock.The patient was heparinized with therapeutic anti-xa and the patient was on 1:1 iabp.Later that day, the patient developed abdominal pain, which was found on cta to be secondary to arterial thrombi in the right hepatic artery and its proximal branches and in segmental branches of the left kidney, with multiple renal infarcts.On (b)(6)22, the iabp was discontinued due to thrombotic/embolic complications - iabp-related arterial embolism.He also developed loss of distal pulses in the right lower extremity requiring surgery as below.Heparin induced thrombocytopenia was thought to be unlikely after clinical and laboratory assessment.The patient was anticoagulated with bivalrudin.He had worsening acute kidney injury on chronic kidney injury.Another balloon was not used.On (b)(6)23, the patient underwent an embolectomy/thrombectomy of the right leg.On (b)(6)23, a biventricular assist device (bivad) was placed.The patient is currently still admitted".
 
Additional Manufacturer Narrative
Qn#(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate, the complaint could not be confirmed, and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.Other remarks: n/a.Corrected data: n/a.

Brand Name
ULTRAFLEX IAB: 7.5FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key16407741
Report Number3010532612-2023-00094
Device Sequence Number14880037
Product Code DSP
UDI-Device Identifier10801902161946
UDI-Public10801902161946
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN915322
Device Catalogue NumberIAB-06840-U
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2023
Supplement Date Received by Manufacturer03/28/2023
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexMale